MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM; CATHETER PERCUTANEOUS
Catalog Number CS-16553-E
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "there have been difficulties with the insertion of the dilator for the central venous pressure (cvp) catheter due to bifurcation at the distal end".A new set was used to complete the procedure.The condition of the patient is reported to be 'fine'.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one dilator for analysis.Signs of use were observed inside the dilator extrusion, which confirms that it was used.Visual analysis revealed that the dilator tip was widened.Microscopic examination confirmed the damage and revealed white stress marks around the damage.A bend was also noted around the middle of the extrusion.The bend on the dilator measured 45mm from the hub.The dilator body length measured 3", which is within the specification limits of 2 3/4"-3 1/4" per the dilator product drawing.The dilator inner diameter at the distal tip measured 0.022", which is within the specification limits of 0.022"-0.024" per dilator product drawing.The dilator inner diameter at the proximal end measured 0.040", which is within the specification limits of 0.040"-0.043" per dilator extrusion product drawing.A lab inventory guide wire was threaded through the dilator tip.Despite the damage to the tip, the guide wire passed with no resistance.Biological material was observed exiting the dilator along with the guide wire.Performed per ifu statement instructs the user , "use tissue dilator to enlarge tissue tract to the vein as required.Follow the angle of the guidewire slowly through the skin".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The report of a damaged dilator tip was confirmed through complaint investigation.Visual analysis revealed that the dilator tip was widened.Despite the damage, all relevant dimensional and functional requirements were met, and a device history record review did not reveal any relevant findings to suggest a manufacturing issue.Based on the customer report that the defect occurred during use and the appearance of the damage to the tip, the root cause appears consistent with damage due to undue force when inserting the dilator over the guide wire; however, the root cause cannot be determined as it is unknown if the damage occurred before or after the customer handled.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20978200
Report Number9680794-2024-01252
Device Sequence Number4033097
Product Code DQY
UDI-Device Identifier30801931122981
UDI-Public(01)30801931122981(11)240418(17)280531(10)14F24D0175(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-16553-E
Device Lot Number14F24D0175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date12/19/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown